Alert archive / Minnesota / Wind Chill Advisories in 2014
Wind Chill Advisory 12, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 1, 2014, 2:36 PM CST for 9 counties in Wisconsin; 42 counties in Minnesota. It took effect at Feb 1, 2014, 8:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2014, 2:36 PM CST (20:36 UTC)
- In effect from
- Feb 1, 2014, 8:00 PM CST
- Expired
- Feb 2, 2014, 7:12 AM CST
- In force
- 11 hr
- Issued by
- NWS Twin Cities, MN
All 51 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WWUS43 KMPX 012036 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 236 PM CST SAT FEB 1 2014 ...DANGEROUS WIND CHILLS DEVELOPING OVERNIGHT... .THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL GENERATE WIND CHILLS FROM 25 BELOW TO AROUND 30 BELOW DURING THE NIGHT. WINDS WILL DIMINISH SUNDAY MORNING WITH WIND CHILLS IMPROVING THROUGH 9 AM. MNZ041>044-047>050-054>058-064-065-073-020445- /O.NEW.KMPX.WC.Y.0012.140202T0200Z-140202T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE- RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 236 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST SUNDAY. * TIMING...WIND CHILL VALUES WILL QUICKLY DECREASE DURING THE EVENING AND WILL REMAIN LOW THROUGH MIDMORNING SUNDAY. * WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-020445- /O.NEW.KMPX.WC.Y.0012.140202T0600Z-140202T1500Z/ KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE... CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 236 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * TIMING...WIND CHILL VALUES WILL DECREASE BY MIDNIGHT AND WILL REMAIN LOW THROUGH MIDMORNING SUNDAY. * WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
3 follow-up statements
944 WWUS43 KMPX 020232 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 832 PM CST SAT FEB 1 2014 ...DANGEROUS WIND CHILLS DEVELOPING OVERNIGHT... .THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL GENERATE WIND CHILLS FROM 25 BELOW TO AROUND 30 BELOW DURING THE NIGHT. WINDS WILL DIMINISH SUNDAY MORNING WITH WIND CHILLS IMPROVING THROUGH 9 AM. MNZ041>044-047>050-054>058-064-065-073-021045- /O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE- RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD... GRANITE FALLS...OLIVIA...REDWOOD FALLS 832 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING SUNDAY. * WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-021045- /O.CON.KMPX.WC.Y.0012.140202T0600Z-140202T1500Z/ KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE... CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 832 PM CST SAT FEB 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. * TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING SUNDAY. * WIND CHILL VALUES...25 BELOW TO AROUND 30 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
578 WWUS43 KMPX 020843 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 243 AM CST SUN FEB 2 2014 ...WIND CHILLS VALUES NEAR 25 BELOW THROUGH MID MORNING... .THE COMBINATION OF WIND AND BELOW ZERO TEMPERATURES WILL GENERATE WIND CHILLS AROUND 25 BELOW THROUGH 9 AM THIS MORNING. WIND CHILL VALUES WILL IMPROVE BY 9 AM AS TEMPERATURES CLIMB TO AROUND ZERO. MNZ054-056-064-065-073-020945- /O.CAN.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...REDWOOD FALLS 243 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. $$ MNZ041>044-047>050-055-057-058-021500- /O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON- SWIFT-KANDIYOHI-MEEKER- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...BENSON...WILLMAR...LITCHFIELD 243 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING. * WIND CHILL VALUES...AROUND 25 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-021500- /O.CON.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/ KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET- LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN- FARIBAULT-FREEBORN-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MORA...ELK RIVER...CAMBRIDGE... CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 243 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...WIND CHILL VALUES WILL REMAIN LOW THROUGH MID-MORNING. * WIND CHILL VALUES...AROUND 25 BELOW. * OTHER IMPACTS...FROSTBITE OR HYPOTHERMIA CAN RESULT FROM THE LOW WIND CHILLS IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JLT
268 WWUS43 KMPX 021312 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 712 AM CST SUN FEB 2 2014 ...WIND CHILLS MODERATING... .WIND CHILL READINGS ARE ABOVE -25 IN MOST LOCATIONS... AND WILL CONTINUE TO MODERATE THROUGH THE MORNING. AS A RESULT... THE WIND CHILL ADVISORY HAS BEEN CANCELLED. MNZ041>045-047>053-055-057>063-066>070-074>078-082>085-091>093- WIZ014>016-023>028-021415- /O.CAN.KMPX.WC.Y.0012.000000T0000Z-140202T1500Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-SWIFT-KANDIYOHI-MEEKER-WRIGHT- HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...BENSON...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE... BURNSVILLE...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT... RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT... BLUE EARTH...ALBERT LEA...AMERY...BALSAM LAKE...RICE LAKE... BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 712 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL READINGS ARE ABOVE -25 IN MOST LOCATIONS... AND WILL CONTINUE TO MODERATE THROUGH THE MORNING. AS A RESULT... THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 10:53 AM CST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 1, 10:53 AM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1053 AM CST SAT FEB 1 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 316 AM CST SAT FEB 1 2014 EARLY MORNING WATER VAPOR IMAGERY TOGETHER WITH 500MB HEIGHTS AND WINDS IDENTIFIED A BROAD POSITIVELY TILTED TROUGH ACROSS NORTH CENTRAL CONUS...WITH SPLIT UPPER LEVEL FLOW AND A FEW EMBEDDED SHORTWAVES. THE MOST PRONOUNCED OF THESE WAVES WAS LOCATED ACROSS KANSAS...AND THIS WAS THE DRIVING FACTOR BEHIND A LARGE AREA OF MODERATE SNOW ONGOING ACROSS THE CORNBELT. THE 03Z RUN OF THE HOPWRF INDICATES THAT THE LIGHT SNOW ACROSS NORTHERN IOWA WILL MAKES ITS WAY INTO SOUTHERN MN...SO HAVE INCREASED POPS TO THE LIKELY CATEGORY...BUT CHANGED THE WEATHER TYPE TO LIGHT SNOW SINCE IT WONT AMOUNT TO MUCH. FARTHER NORTH ANOTHER AREA OF LIGHT SNOW WAS MOVING ACROSS NORTHERN MN...BUT THIS LIGHT PRECIP WILL CONTINUE TO FADE AWAY THIS MORNING AS THE WARM AIR ADVECTION AND ISENTROPIC LIFT AHEAD OF THE PV ANOMALY SLIDES EASTWARD TOWARD LAKE SUPERIOR. HAVE DIMINISHING POPS TODAY NORTH OF I-94...BUT FLURRY MENTION THROUGH THE AFTERNOON SINCE A FLAKE OR TWO IS STILL NOT OUT OF THE QUESTION. IN ADDITION...A COLD FRONT WILL MOVE THROUGH THE REGION WITH NORTHWESTERLY WINDS OF 20MPH...AND GUSTS NEAR 30MPH CAUSING PATCHY BLOWING SNOW ALONG THE MINNESOTA RIVER VALLEY. THIS COLD AIR ADVECTION WILL DROP OVERNIGHT LOWS WELL BELOW ZERO ONCE AGAIN ACROSS THE REGION...AND WIND CHILL VALUES WILL END UP 25 TO 30 DEGREES BELOW ZERO. UNLESS THINGS CHANGE...THIS WILL PROMPT THE NEED FOR A WIND CHILL ADVISORY LATER TONIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 316 AM CST SAT FEB 1 2014 NO BIG CHGS IN THE EXTENDED PERIOD WITH THE MOST ACTIVE WX SOUTH OF OUR REGION. THE T-5 DAY MEAN HEIGHTS OF THE GEM/GFS/EC FOR 85/70/50/25H DOES SUPPORT SOME CHGS POSSIBLY BY THE END OF THIS FORECAST PERIOD AS THE FLOW BECOMES MORE W/SW. ABV THE SFC AND THE OVERALL MEAN OF 100-50H THICKNESS VALUES AND 85/92H TEMPS...DUE SUPPORT BLW NORMAL TEMPS THRU NEXT FRI/SAT. IN THE MEANTIME...BOTH THE EC/GFS SUPPORT A UPPER LOW DEVELOPING ACROSS THE NORTHERN ROCKIES BY LATE NEXT WEEK. THE 00Z/01 OF THE EC HOLDS ONTO THIS FEATURE LONGER THAN THE GFS WHICH SEEMS MORE REASONABLE DUE TO THE MODEL BIASES OF EJECTING THESE TYPES OF SYSTEMS TOO FAST OUT INTO THE PLAINS. THIS WOULD LEAD TO DRY CONDS CONTINUING AT LEAST UNTIL FRI/SAT...WITH MORE ACTIVE WX BEYOND SUN/MON OF THE FOLLOWING WEEK. IN ADDITION...WITH THE UPPER FLOW BECOMING MORE SW...MODIFICATION OF THE AIR MASS ACROSS THE UPPER MIDWEST IS LIKELY. COULD THIS BE THE FIRST SIGNS OF WARMER WX? I DON/T PROMISE ANYTHING...ESPECIALLY THIS WINTER SEASON AND THE MEAN UPPER FLOW FROM THE NORTH POLE. THE MAIN FACTOR THAT IS MORE PROMISING IS THE UPPER RIDGE BUILDING ACROSS THE SE U.S. WHICH FURTHER INCREASES THE LIKELIHOOD OF A PATTERN CHG COMING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1045 AM CST SAT FEB 1 2014 ISSUE REMAIN LIGHT SNOW THREAT OVER WEST CENTRAL WISCONSIN THIS AFTERNOON. WILL MAINTAIN THREAT AHEAD OF SURFACE COLD FRONT WHICH IS ABOUT TO MOVE INTO THE KMSP ARE THROUGH 18Z. MVFR CIGS/VSBYS AND A LIGHT DUSTING POSSIBLE THERE. MAINLY VFR...OCNL CIGS 35-4500 FEET TO THE WEST. MAY EVEN SEE SOME BLSN CONDITIONS IN THE MN RIVER VALLEY AGAIN...AS WINDS GUST 20-25KTS EARLY THIS AFTERNOON. THIS SHOULD ALL DISSIPATE THIS EVENING AS WINDS DIMINISH. SOME POSSIBILITY OF MORE VFR CIGS MOVING INTO THE NORTHERN CWA INTO THE EVENING AS UPPER TROUGH SWINGS ACROSS THE STATE. WILL MAINTAIN VFR FOR NOW. AS SURFACE HIGH DROPS OVER THE AREA...EXPECT NW-W WINDS TO DIMINISH AND BECOME SW SUNDAY MORNING. KMSP... DRYING BEHIND INTITIAL WAVE HAS SCT OUT THE VFR CIGS. THIS MAY WORK BACK INTO THE AREA LATER THIS AFTERNOON FROM THE NORTHWEST...AS CAA REMAINS...BUT BELIEVE IT WILL REMAIN VFR. NW WINDS GUSTY INTO THE AFTERNOON BEHIND COLD FRONT AND DIMINISHING THIS EVENING...BECOMING WEST OVERNIGHT...AND THEN SOUTHWEST SUNDAY MORNING. /OUTLOOK FOR KMSP/ MON...VFR. WINDS W AT 5KTS. TUE...MVFR WITH MVFR CIGS -SN POSSIBLE. WINDS N AT 10G15KTS. WED...VFR. WINDS NW AT 10G15KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JRB LONG TERM...JLT AVIATION...DWE
Hazardous weather outlook, Feb 1, 12:27 PM CST, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1227 PM CST SAT FEB 1 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 021200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1227 PM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL DEVELOP OVER WESTERN MINNESOTA THIS EVENING...AND EASTERN MINNESOTA INTO WEST CENTRAL WISCONSIN MAINLY AFTER MIDNIGHT...AND WILL LINGER INTO MIDMORNING SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILL VALUES OF 25 TO 35 BELOW ZERO WILL DEVELOP AGAIN TUESDAY NIGHT...WEDNESDAY NIGHT...AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2014Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.